MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA ATLAN A350; ANESTHESIA UNITS
Model Number 8621500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Analyze Signal (1539); Failure to Deliver (2338); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device while connected to a patient, gave a ventilation motor failure alarm and then changed into safety mode.The surgery was concluded without any incidence with the device in manual mode.No injury reported.
 
Additional Manufacturer Narrative
The investigation was just started.The result will be forwarded in a follow up report.
 
Additional Manufacturer Narrative
The reported issue could be confirmed and it was determined that a failure of the optical incremental encoder was the root cause.The device detected the failure and reacted as specified for this situation by alarming with "ventilator failure" with the highest alarm priority.In this state, manual ventilation via the manual ventilation bag can take place immediately (spontaneous breathing is also possible).The user is informed on the screen to confirm the change of therapy.In case of such failure, atlan will still provide fresh gas (including agent if a vaporizer is connected) and monitoring allowing for manual ventilation.Since similar complaints have been reported recently, a field action is currently in planning.On site the motor was exchanged.No further problems were described since then.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported issue could be confirmed and it was determined that a failure of the optical incremental encoder was the root cause.The device detected the failure and reacted as specified for this situation by alarming with "ventilator failure" with the highest alarm priority.In this state, manual ventilation via the manual ventilation bag can take place immediately (spontaneous breathing is also possible).The user is informed on the screen to confirm the change of therapy.In case of such failure, atlan will still provide fresh gas (including agent if a vaporizer is connected) and monitoring allowing for manual ventilation.Since similar complaints have been reported recently, a field action is currently in planning.On site the motor was exchanged.No further problems were described since then.Update: compared to the final report from (b)(6) 2025, the coding in this report had to be updated.
 
Event or Problem Description

Brand Name
ATLAN A350
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22317704
Report Number9611500-2025-00326
Device Sequence Number21035737
Product Code BSZ
UDI-Device Identifier04048675556176
UDI-Public(01)04048675556176(11)250402(93)8621500-20
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K230931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8621500
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/08/2025
07/08/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/06/2025
08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown